Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 247, NWS Shreveport, LA

August 5, 20128 parishes in Louisiana; Panola County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 5, 2012, 9:00 PM CDT for 8 parishes in Louisiana; Panola County, Shelby County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 9:00 PM CDT (02:00 UTC)
Expired
Aug 5, 2012, 10:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 47 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS54 KSHV 060200
SVRSHV
LAC013-017-031-049-069-081-085-127-TXC365-419-060300-
/O.NEW.KSHV.SV.W.0247.120806T0200Z-120806T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
  SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...
  NORTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1000 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STONEWALL TO 10 MILES WEST OF
  COUSHATTA TO 11 MILES EAST OF COUSHATTA...OR ALONG A LINE EXTENDING
  FROM 14 MILES NORTH OF MANSFIELD TO 12 MILES EAST OF MANSFIELD     
  TO 21 MILES NORTH OF NATCHITOCHES...AND MOVING NORTH AT 15 MPH.    
  STRONG OUTFLOW WINDS MAY ARRIVE SEVERAL MINUTES AHEAD OF THE STORMS

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
  BAYOU...GOLDONNA...MARTIN...FRIERSON...CHESTNUT...ASHLAND...
  CRICHTON...KEITHVILLE...LOGGY BAYOU...HALL SUMMIT...WOMACK AND
  SALINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3240 9385 3220 9346 3223 9275 3177 9286
      3178 9381 3203 9417
TIME...MOT...LOC 0159Z 199DEG 13KT 3224 9375 3207 9350
          3207 9316

$$

20
2 follow-up statements
654 
WWUS54 KSHV 060223
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 PM CDT SUN AUG 5 2012

LAC013-049-060232-
/O.CAN.KSHV.SV.W.0247.000000T0000Z-120806T0300Z/
JACKSON LA-BIENVILLE LA-
923 PM CDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE AND JACKSON PARISHES
IS CANCELLED...

LAT...LON 3235 9388 3217 9348 3205 9279 3177 9286
      3178 9381 3203 9417
TIME...MOT...LOC 0222Z 199DEG 13KT 3232 9372 3215 9347
          3215 9313

$$

LAC017-031-069-081-085-127-TXC365-419-060300-
/O.CON.KSHV.SV.W.0247.000000T0000Z-120806T0300Z/
PANOLA TX-SHELBY TX-SABINE LA-RED RIVER LA-NATCHITOCHES LA-DE SOTO 
LA-CADDO LA-WINN LA-
923 PM CDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SHELBY AND PANOLA COUNTIES...AND WINN...CADDO...DE SOTO...
NATCHITOCHES...RED RIVER AND SABINE PARISHES...

AT 920 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRIERSON
TO CRICHTON TO 6 MILES NORTHEAST OF MARTIN...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SHREVEPORT TO 15 MILES NORTHEAST OF
MANSFIELD TO 25 MILES WEST OF JONESBORO...MOVING SOUTH AT 15 MPH.
STRONG OUTFLOW WINDS MAY ARRIVE SEVERAL MINUTES AHEAD OF THE STORMS.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3235 9388 3217 9348 3205 9279 3177 9286
      3178 9381 3203 9417
TIME...MOT...LOC 0222Z 199DEG 13KT 3232 9372 3215 9347
          3215 9313

$$

20
026 
WWUS54 KSHV 060245
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT SUN AUG 5 2012

LAC017-127-060254-
/O.CAN.KSHV.SV.W.0247.000000T0000Z-120806T0300Z/
CADDO LA-WINN LA-
945 PM CDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINN AND CADDO PARISHES IS
CANCELLED...

LAT...LON 3203 9417 3220 9401 3221 9393 3206 9358
      3201 9332 3178 9325 3178 9381
TIME...MOT...LOC 0244Z 199DEG 13KT 3209 9399 3197 9373
          3191 9343

$$

LAC031-069-081-085-TXC365-419-060300-
/O.CON.KSHV.SV.W.0247.000000T0000Z-120806T0300Z/
PANOLA TX-SHELBY TX-SABINE LA-RED RIVER LA-NATCHITOCHES LA-DE SOTO 
945 PM CDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SHELBY AND PANOLA COUNTIES...AND DE SOTO...NATCHITOCHES...RED
RIVER AND SABINE PARISHES...

AT 940 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LONGSTREET TO SOUTH MANSFIELD TO AJAX...OR ALONG A LINE EXTENDING
FROM 17 MILES WEST OF MANSFIELD TO 6 MILES SOUTH OF MANSFIELD TO 18
MILES SOUTHEAST OF MANSFIELD...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAMBIN...LAKE END...KEAT CHIE...HANNA...GRAND CANE...EVELYN...CARMEL
AND ARMISTEAD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3203 9417 3220 9401 3221 9393 3206 9358
      3201 9332 3178 9325 3178 9381
TIME...MOT...LOC 0244Z 199DEG 13KT 3209 9399 3197 9373
          3191 9343

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:37 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 5, 2:37 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CDT SUN AUG 5 2012

.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY APPROACHING THE RED RIVER VALLEY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN
ARKANSAS. FRONT TO MAKE LITTLE SOUTHWARD PROGRESS AFTER SUNSET AND
IS FORECAST TO LINGER ACROSS THE REGION THROUGH MUCH OF THE DAY
MONDAY BEFORE DRIFTING SOUTH TO THE NORTHERN GULF COAST. MOISTURE
ALONG AND SOUTH OF THE FRONT SHOULD BE ABUNDANT ENOUGH TO
MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH MONDAY EVENING. ADDITIONALLY...UPPER-TROUGH TO ALLOW
SUFFICIENT MIXING TO KEEP AFTERNOON HIGH TEMPERATURES SHY OF 100
DEGREES FOR THE NEXT COUPLE OF DAYS.

FRONT FORECAST TO DRIFT FAR ENOUGH SOUTH TO ELIMINATE THE CHANCE
OF PRECIPITATION BY THE MIDDLE OF THE WEEK. HOWEVER...UPPER TROUGH
FORECAST TO RETROGRADE WESTWARD NEXT WEEKEND...ALLOWING FOR A
RETURN CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
OTHERWISE...BECAUSE OF A RELAXED PRESSURE GRADIENT IN THE VICINITY
OF THE FRONTAL BOUNDARY...LIGHT WINDS FORECAST TO PREVAIL THROUGH
MUCH OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF PERIOD. THE
CONVECTION NEAR MLU AND OVER NE LA HAS DIMINISHED EARLY THIS
AFTERNOON...WITH THE POTENTIAL FOR ISOLATED CONVECTION POSSIBLE
THROUGH LATE AFTERNOON OVER THE SRN SECTIONS OF NCNTRL LA NEAR A
WEAK SHEAR AXIS. HOWEVER...AN EXTENSIVE AREA OF ELEVATED CIGS
SHOULD PERSIST THROUGH MUCH OF THE AFTERNOON OVER NCNTRL LA/SE
AR...BUT SHOULD GRADUALLY THIN LATE. ELSEWHERE...A SCT CU FIELD
HAS FORMED IN RESPONSE TO STRONG HEATING...WITH ISOLATED
CONVECTION HAVING RECENTLY DEVELOPED OVER PORTIONS OF EXTREME SE
OK/CNTRL AR...NEAR A WEAK SFC FRONTAL BNDRY EXTENDING FROM JUST S
OF THE RED RIVER IN EXTREME N TX...INTO SE OK/WCNTRL AND CNTRL AR.
THIS CONVECTION SHOULD CONTINUE TO EXPAND THROUGH THE
AFTERNOON...SLOWLY SHIFTING S INTO SW AR BY LATE AFTERNOON. THERE
IS STILL SOME UNCERTAINTY AS TO HOW FAR S INTO EXTREME NE TX/SW AR
THIS CONVECTION WILL BUILD...BUT BELIEVE THAT THE TXK/ELD
TERMINALS WILL NOT BE AFFECTED UNTIL AFTER 00Z...IF AT ALL.
AMENDMENTS MAY BE NEEDED BASED ON THE CONVECTION COVERAGE/MOVEMENT
LATER THIS AFTERNOON. BRIEF MVFR CONDITIONS AND WIND GUSTS IN
EXCESS OF 35KTS WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE
THEY DIMINISH BY MID/LATE EVENING WITH THE LOSS OF HEATING.
EXTENSIVE ELEVATED CIGS SHOULD AGAIN DEVELOP LATE THIS
AFTERNOON/EVENING FROM THIS CONVECTION...SPREADING ACROSS MUCH OF
THE REGION OVERNIGHT. CAN/T RULE OUT ISOLATED ELEVATED -SHRA
REDEVELOPING AFTER 09Z MONDAY OVER SW AR/EXTREME NRN LA/E
TX...WHICH MAY LOWER CIGS TO AROUND 8-10KFT BY SUNRISE
MONDAY...BUT THIS SHOULD DIMINISH BY MIDDAY AS IT SHIFTS SSE INTO
NCNTRL LA. ONCE STRONGER HEATING IS ABLE TO COMMENCE BY LATE
MORNING/MIDDAY...A SCT CU FIELD SHOULD DEVELOP AGAIN OVER MUCH OF
THE AREA AS THE AC/CIRRUS SHIELD BEGINS TO THIN. ISOLATED
CONVECTION AGAIN CAN/T BE RULED OUT MONDAY AFTERNOON NEAR THE
STATIONARY FRONTAL BNDRY TO OUR N...AS WELL AS FARTHER S. VRB
WINDS 6KTS OR LESS THIS AFTERNOON WILL BECOME GENERALLY LIGHT/VRB
OR LIGHT SE AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  76  96  76 /  30  30  40  20  10
MLU  74  95  74  96  74 /  30  40  40  30  10
DEQ  74  97  73  99  72 /  30  20  20  10  10
TXK  76  97  75  97  75 /  30  20  20  20  10
ELD  74  95  73  95  73 /  30  30  40  20  10
TYR  76  99  77  99  77 /  30  20  40  20  10
GGG  76  98  76  97  75 /  30  20  40  20  10
LFK  74  96  74  97  74 /  20  30  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/15
Hazardous weather outlook, Aug 5, 11:46 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT SUN AUG 5 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1146 AM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE REGION THIS AFTERNOON WITH THE GREATEST COVERAGE
EXPECTED OVER PARTS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA.
ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...GUSTY WINDS AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER
DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

In the hours before

Special weather statement, Aug 5, 6:53 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CDT SUN AUG 5 2012

ARZ070>072-LAZ001>004-012-TXZ112-060045-
BIENVILLE-BOSSIER-CADDO-CASS-CLAIBORNE-COLUMBIA-LAFAYETTE-MILLER-
WEBSTER-
653 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
     CASS...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...CADDO...BOSSIER...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BRADLEY...BRIGHTSTAR...BUSSEY...CANFIELD...
     DODDRIDGE...EMERSON...FOUKE...GENOA...RAVANNA...TAYLOR...
     WELCOME...BELCHER...BENTON...COTTON VALLEY...CULLEN...DIXIE
     INN...DOYLINE...DUBBERLY...GIBSLAND...GILLIAM...HAUGHTON...
     HAYNESVILLE...HEFLIN...HOMER...HOSSTON...IDA...MINDEN...PLAIN
     DEALING...RODESSA...SAREPTA...SHONGALOO...SIBLEY...SPRINGHILL...
     VIVIAN...BIVINS...MCLEOD AND QUEEN CITY...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR STAMPS AND MAGNOLIA PRODUCING
AN OUTFLOW BOUNDARY WITH WINDS BEHIND IT APPROACHING 40 MPH.

05
Local storm report, Aug 5, 7:38 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     7 SE NATCHEZ            31.60N 92.96W
08/05/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            3 TREES REPORTED DOWN IN MELROSE.

&&

20
Special weather statement, Aug 5, 8:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT SUN AUG 5 2012

LAZ001>004-012-TXZ138-060200-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-HARRISON-WEBSTER-
804 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     HARRISON...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...CADDO...BOSSIER...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...BELCHER...BENTON...BLANCHARD...BOSSIER CITY...DIXIE
     INN...DOYLINE...DUBBERLY...GIBSLAND...GILLIAM...HAUGHTON...
     HEFLIN...MINDEN...MOORINGSPORT...RINGGOLD...SHREVEPORT AND
     SIBLEY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS FROM GILLIAM TO ARCADIA...MOVING
SOUTHWEST AT 10 MPH.

WINDS UP TO 30 MILES PER HOUR WILL BE POSSIBLE WITH THE GUST FRONT
IN ADVANCE OF THE THUNDERSTORMS. PEA SIZE HAIL...AND WINDS 40 TO 50
MPH ARE EXPECTED WITH THIS STORM.

20
Special weather statement, Aug 5, 8:30 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT SUN AUG 5 2012

LAZ001-TXZ112-126-138-060230-
CADDO-CASS-HARRISON-MARION-
830 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     HARRISON...MARION AND CASS...
IN NORTHWEST LOUISIANA...
     CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     VIVIAN...BEREA...JEFFERSON...KARNACK...LODI...SMITHLAND AND
     WOODLAWN...

AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCLEOD...OR 16 MILES SOUTH OF
ATLANTA...MOVING SOUTHWEST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Special weather statement, Aug 5, 8:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT SUN AUG 5 2012

LAZ010>012-017>019-060245-
BIENVILLE-DE SOTO-NATCHITOCHES-RED RIVER-SABINE-WINN-
843 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...NATCHITOCHES...DE SOTO AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI...CONVERSE...COUSHATTA AND NATCHITOCHES...

AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS NEAR COUSHATTA...OR 24 MILES EAST OF
MANSFIELD...MOVING SOUTHWEST AT 15 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AND ITS OUTFLOW
BOUNDARY WINDS.

20
Special weather statement, Aug 5, 8:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CDT SUN AUG 5 2012

LAZ001-010-TXZ138-151-060245-
CADDO-DE SOTO-HARRISON-PANOLA-
844 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...
IN NORTHWEST LOUISIANA...
     DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     GREENWOOD...LOGANSPORT...MANSFIELD...STONEWALL...DEBERRY...
     ELYSIAN FIELDS...KARNACK AND WASKOM...

AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 8 MILES NORTHWEST OF STONEWALL...OR 9
MILES SOUTHWEST OF SHREVEPORT...MOVING SOUTHWEST AT 15 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BEFORE THE STORMS
ARRIVE...OUTFLOW BOUNDARY WINDS OF UP TO 50 MILES PER HOUR MAY BE
EXPERIENCED.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:14 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn61 min
Aug 5, 7:30 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine60 min
Aug 5, 7:49 PM CDTSevere Thunderstorm WarningSHVCaddo56 min
Aug 6, 3:06 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster54 min
Aug 6, 3:35 PM CDTSevere Thunderstorm WarningSHVBossier, Webster55 min
Aug 6, 3:52 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln38 min
Aug 6, 4:53 PM CDTSevere Thunderstorm WarningSHVUnion52 min
Aug 6, 5:36 PM CDTSevere Thunderstorm WarningSHVOuachita, Union39 min
Aug 6, 5:47 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita43 min
Aug 6, 6:12 PM CDTSevere Thunderstorm WarningSHVOuachita, Union35 min
Aug 5, 8:54 PM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Morris, Panola and 2 more66 min
Aug 5, 10:31 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.